Since last year I have been experiencing hair loss. I am a 49 year old african american female who in December 2009 had a noticeable bald spot that began appearing at the left side of my crown. From December until January 2010 the spot began to move from one side to another and then became quite bad. I finally went to see a physician who diagnosed me with autoimmune disease and alopecia. He prescribe a topical steroid (betamethasone dipropiontate lotion) and encouraged to take biotin. The back of the hair has grown back and now between a nickle and a quarter spot still remains at the crown. I am experiencing hair growth and to the roots it is quite coarse.

Would you recommend that I put a kiddie relaxer in it to get some of the thickness straighten out?

Kiddie relaxerIf you are asking whether a hair relaxer will help or make your condition worse, I would guess “no” to both. If you are asking if a hair relaxer will help with your look, that’s a styling question and I would rather leave that up to you.

As far as I know, hair relaxer for kids contains the same chemicals as hair relaxer for adults, but it is just marketed differently. In other words, you still run the risk of causing chemical damage.

Tags: alopecia areata, hairloss, hair loss, hair relaxer, chemical